Alert archive / New Jersey / Areal Flood Warnings in 2009

Areal Flood Warning 3, NWS Philadelphia/Mount Holly

June 13, 2009Burlington County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Jun 13, 2009, 1:17 PM EDT for Burlington County, New Jersey. It was in force for 88 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2009, 1:17 PM EDT (17:17 UTC)
Expired
Jun 13, 2009, 2:45 PM EDT
In force
88 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Burlington County, NJ

The radar

The Philadelphia radar (KDIX), 29 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 1:35 PM EDTFLASH FLOODMedford Lakes, NJSEVERAL ROADS CLOSED DUE TO FLOODING IN MEDFORD TWP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KPHI 131717
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
117 PM EDT SAT JUN 13 2009

NJC005-132015-
/O.NEW.KPHI.FA.W.0003.090613T1717Z-090613T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLINGTON NJ-
117 PM EDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 415 PM EDT

* AT 114 PM EDT DOPPLER RADAR INDICATES AS MUCH AS TWO TO TWO AND A 
HALF INCHES PER HOUR HAS FALLEN OVER BURLINGTON COUNTY BETWEEN 
MEDFORD LAKES AND LUMBERTON. THE HEAVY SHOWERS WERE SLOWLY MOVING 
ACROSS THE COUNTY. ANOTHER AREA IN CAMDEN COUNTY MAY ALSO MOVE INTO 
WESTERN BURLINGTON COUNTY OVER THE NEXT HOUR. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4000 7500 4011 7460 3983 7444 3972 7459
      3979 7487

$$

EBERWINE
1 follow-up statement
000 
WGUS81 KPHI 131845
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SAT JUN 13 2009

NJC005-131853-
/O.CAN.KPHI.FA.W.0003.000000T0000Z-090613T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLINGTON NJ-
245 PM EDT SAT JUN 13 2009

...THE AREAL FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS
IN BURLINGTON COUNTY...HOWEVER A FLASH FLOOD WARNING CONTINUES FOR 
IN AND AROUND THE MEDFORD AREA UNTIL 530 PM..

LAT...LON 4000 7500 4011 7460 3983 7444 3972 7459
      3979 7486

$$

EBERWINE

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jun 13, 10:16 AM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 13, 10:16 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1016 AM EDT SAT JUN 13 2009

.SYNOPSIS...
A WEAK COLD FRONT MOVED THROUGH THE REGION FRIDAY EVENING. A
REINFORCING COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON
AND THIS EVENING. HIGH PRESSURE WILL THEN BUILD OVER THE AREA
SUNDAY AND THEN REMAIN OVER OR NORTHEAST OF THE REGION INTO THE
MIDDLE OF NEXT WEEK. A WARM FRONT IS FORECAST TO APPROACH FROM THE
SOUTHWEST THURSDAY AND MOVE THROUGH THE AREA FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
BEHIND THE WEAK COLD FRONT THAT CROSSED OUR AREA LATE YESTERDAY,
ONLY A SMALL AMOUNT OF COOLER AIR MADE IT INTO THE AREA WITH MOST
OF THE COOL AIR STILL WELL TO THE NORTHWEST. THIS COOLER AIRMASS
WILL HEAD SOUTH AND EAST TODAY AND FORM A REINFORCING COLD FRONT
THAT SHOULD MOVE THROUGH THIS EVENING. AS THE COLD FRONT MOVES
THROUGH, WE SHOULD HAVE ENOUGH UNSTABLE AIR IN PLACE FOR TSTM
DEVELOPMENT. BUT SINCE THE AIRMASS IS ONLY MODERATELY UNSTABLE
WITH MAXIMUM MODEL CAPES OF 1000-1500 J/KG, IT WAS DECIDED NOT TO
INCLUDE ANY ENHANCED WORDING. WITH SCATTERED SHOWERS ALREADY
FORMING THIS MORNING, GRIDS WERE UPDATED TO REFLECT THIS.

MEANWHILE, THE WINDS OVER THE AREA WILL TURN TO A MORE EASTERLY
DIRECTION. HOWEVER, SINCE WINDS WILL REMAIN RELATIVELY LIGHT,
THEIR MAIN EFFECT ON TEMPERATURES SHOULD BE CONFINED TO THE COAST.
BUT, SINCE WATER TEMPERATURES ARE NOW INTO THE 60S ALONG THE COAST
WITH UPPER 60S ALONG THE SOUTHERN COAST, THE EFFECT OF THE OCEAN
WONT BE AS STRONG AS EARLIER THIS MONTH. OVER INLAND AREAS, THE
CONVECTIVE TEMPS ARE IN THE MID 70S, SO HIGHS TODAY WERE FORECAST
IN THE MID TO UPPER 70S EXCEPT A BIT LOWER IN THE POCONOS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
SUNDAY LOOKS DRY WITH HIGH PRESSURE BUILDING OVER THE AREA.
DEWPOINTS SHOULD ALSO BE DOWN INTO THE 50S. HOWEVER, WE HAVE
ANOTHER SHORT WAVE MOVING THROUGH ALOFT AT THE TIME OF MAX HEATING,
SO I KEPT IN SOME SLIGHT CHC POPS IN THE AFTN/EVENING.

WITH CYCLONIC FLOW ALOFT CONTINUING SUNDAY NIGHT, THERE STILL
MIGHT BE SOME SHOWERS AROUND, BUT POPS WERE KEPT AT 20 PERCENT.

ON MONDAY, ANOTHER SHORT WAVE MOVES THROUGH ALOFT AS THE UPPER
TROUGH DIGS SOUTH A BIT. THEREFORE, I HAVE IN CHC POPS FOR AFTN
SHOWER OR TSTM.

IN GENERAL, MAV TEMPS WERE ACCEPTED WITH MINOR ADJUSTMENTS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE REMAINS OVER OR NORTHEAST OF THE AREA INTO
WEDNESDAY. THIS MEANS WE HAVE A GENERALLY STABLE ONSHORE FLOW OVER
THE AREA THAT SHOULD LIMIT CONVECTIVE ACTIVITY AND KEEP
TEMPERATURES BELOW NORMAL.

ON THURSDAY A WARM FRONT APPROACHES FROM THE SOUTHWEST AND THIS
FRONT SHOULD MOVE THROUGH EARLY FRIDAY. WITH WINDS TURNING MORE SE
AND SOUTH, MOISTURE SHOULD INCREASE AND THERE IS THE THREAT OF
SHOWERS AND TSTMS THU AND THU NIGHT. A SW FLOW OF WARMER AIR
SHOULD DEVELOP ON FRIDAY.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

PLENTY OF MID LEVEL CLOUDINESS AROUND THE AREA THIS MORNING.
HOWEVER, AS THE NORTH TO NORTHEAST FLOW BECOMES MORE EASTERLY,
MODEL SOUNDINGS WERE SHOWING GROWTH OF STRATOCUMULUS, AND, INDEED,
THIS IS ALREADY OCCURRING. VFR CONDITIONS WERE FORECAST INTO THIS
AFTERNOON. HOWEVER, CONVECTION IS EXPECTED TO BECOME SCATTERED TO
BROKEN THIS AFTERNOON AS A WEAK SHORT WAVE PLAYS OUT IN THE
GENERAL NORTHWEST FLOW ALOFT, AND ACTS ON A STILL UNSTABLE
AIRMASS. THIS CONVECTION IS EXPECTED TO CONTINUE INTO THIS
EVENING. CONDITIONS WILL DETERIORATE TO AT LEAST MARGINAL VFR WITH
LOCALIZED IFR CONDITIONS IN ANY CONVECTION THIS AFTERNOON AND THIS
EVENING.

THEN, WITH LOTS OF LOW LEVEL MOISTURE AROUND, MOS GUIDANCE IS
INDICATING LOWER CONDITIONS FOR THE OVERNIGHT PERIOD, AND THIS IS
ACCEPTED. MARGINAL VFR CONDITIONS IN STRATOCUMULUS AND FOG BY 06Z IS
FORECAST TO BE FOLLOWED (AT KPHL FOR THE 30 HOUR TAF) BY IFR
CONDITIONS TOWARD SUNDAY MORNING.

OUTLOOK...
PERIODS OF UNSETTLED WEATHER MIXED WITH TIMES OF FAIR WEATHER ARE
EXPECTED THROUGH MONDAY, WITH GENERALLY GOOD CONDITIONS FOR TUESDAY
AND WEDNESDAY. THE TIMING OF THESE VARIOUS FEATURES WILL BECOME MORE
CERTAIN AS WE GET CLOSER TO THE ACTUAL EVENTS, BUT THEY ARE NOT
EXPECTED TO CAUSE AS MUCH WIDESPREAD IFR OR MARGINAL VFR CONDITIONS
AS WE EXPERIENCED OVER THE LAST SEVERAL  DAYS. ANOTHER WARM FRONT
LATE IN THE COMING WEEK COULD CAUSE A DOWNTURN IN FLYING CONDITIONS
AGAIN.

&&

.MARINE...
CONDITIONS APPEAR AS IF THEY WILL REMAIN BELOW SMALL CRAFT ADVISORY
CONDITIONS, AT LEAST FOR MOST OF THE MARINE FORECAST PERIOD, DESPITE
A PERSISTENT EASTERLY FLOW. THIS EASTERLY FLOW SHOULD BE LIGHT
ENOUGH TO PRECLUDE 5 FOOT SEAS. WAVEWATCH DOES EVENTUALLY BUILD SEAS
TO 5 FEET TUESDAY NIGHT OR BY WEDNESDAY AS WINDS VEER TO THE
SOUTHEAST AND SOUTH, BUT THIS MAY BE EXAGGERATED AS WAVEWATCH HAS A
TENDENCY TO BUILD WAVES AT MORE DISTANT TIME PERIODS.

A WEAK SECONDARY COLD FRONT LOOKS LIKE IT WILL MOVE INTO OR THROUGH
THE MARINE AREA LATER THIS AFTERNOON AND THIS EVENING. CONVECTION
MAY RESULT, BUT SINCE THE AIRMASS IS A BIT LESS UNSTABLE OVER THE
WATER THAN IT IS OVER THE LAND, PROBABILITIES WERE KEPT SOMEWHAT
BELOW THE LIKELY POPS INLAND.

THE RIP CURRENT FORECAST WAS ISSUED AS LOW FOR TODAY, BUT THE
PROGRAM USED TO GENERATE THAT FORECAST WAS ON THE CUSP OF MODERATE
IF A LONGER PERIOD SWELL WAS USED. WE WILL CONTINUE TO MONITOR
CONDITIONS IN THE EVENT THE FORECAST WOULD NEED TO BE UPGRADED TO
MODERATE. THIS WOULD OCCUR MAINLY IF THE WAVE HEIGHT MIGRATES TO A
LONGER PERIOD SWELL.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...STAUBER
NEAR TERM...RPW/STAUBER
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...
MARINE...
Hazardous weather outlook, Jun 13, 2:32 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
232 AM EDT SAT JUN 13 2009

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-140645-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
232 AM EDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-140645-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
232 AM EDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-140645-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
232 AM EDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 13, 12:59 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1259 PM EDT SAT JUN 13 2009

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-132300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
1259 PM EDT SAT JUN 13 2009

...HEAVY RAINFALL THIS AFTERNOON...

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS HAVE DEVELOPED TODAY
AND WILL CONTINUE THROUGH THE AFTERNOON. THE SHOWERS AND
THUNDERSTORMS ARE VERY SLOWLY AND CAN CONTAIN VERY HEAVY RAINFALL.
BECAUSE THIS RAIN WILL OCCUR IN SUCH A SHORT AMOUNT OF TIME, LOCAL
ROADWAY FLOODING MAY OCCUR VERY QUICKLY. BE ALERT FOR CHANGING
ROADWAY CONDITIONS AND DO NOT DRIVE THROUGH HIGH WATER.

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:40 PM EDTFlash Flood WarningPHIBurlington3 hr
Jun 13, 3:17 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Somerset3 hr
Jun 13, 6:35 PM EDTSpecial Marine WarningPHI85 min

Nearby

Areal Flood Warnings in New Jersey, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.